Jump to content

got hooked on xanax, tapering on Klonopin


[...]

Recommended Posts

True to form, the insomnia kicked in this night from my most recent dosage drop. Anyone else up?

 

My taper started with a drop of a quarter of my daily dose of 1 mg Klonopin, then a week later dropped another quarter. Each drop resulted in WD lasting 6 days. Held at that level for one week and caught up on sleep. Also got off Lexapro (which was doing squat) during that week.

 

Now dropping 0.125 mg at a time. So presently I'm on 0.375 daily in two divided doses. I dissolve in water to make the division easier. Want to drop 0.125 per week.

 

Originally I was under my regular doctor's supervision who had no clue about withdrawal, and I honestly didn't know if I was losing my marbles, having Lexapro side effects, or having withdrawal. So I located a psychiatrist's help. Was VERY relieved during my one week break, when my gut settled down and I slept and had very little anxiety, that my misery was indeed withdrawal. The shrink suggested that I level off for a month, but I need to get off the benzos in order to return to work.

 

It was wonderful to discover that my anxiety, GI issues, and insomnia was withdrawal. I have much more courage moving forward . . . though it wavers when the withdrawal anxiety hits. Am curious to see how the smaller dosage drop plays out. Would much rather have continued at my previous rate but at the same time want to be gentle with myself.

 

Fortunately my problem with benzos has only been since the beginning of this year. Got hooked using 0.5 mg xanax for sleep (since last Fall). Doctor assured me it was a very safe medication.  :crazy:

 

Any comments, suggestions, thoughts, and especially encouragement would be most welcome.

Link to comment
Share on other sites

Hi Yram:

 

It's good that you were on your benzo for less than a year.  It's also good that you crossed over to Klonopin, and that you are dividing your dose up 2x/daily.  Your initial 25% cuts however, are considered large by forum standards here.  We generally recommend no more than 10% from original dose every 7-14 days. The good news is that you seemed to have stabilized pretty well between cuts.  However, many people report that withdrawals get more difficult the lower they get in dosage as they are tapering.  Your proposed dose reduction of .125 represents 12.5% of your original dose, so it's pretty close.  I think if I were doing this, I would slow it down a bit to be on the safe side.  At .75mg, I would probably reduce by no more than .1 every 7 days.  That gets you off the klon in about 7 weeks.  I understand you need to get back to work and can't do so until you are off your benzo.  But there are pros and cons here.  If you taper too quickly, your withdrawals are likely to be worse than if you go slower.  The withdrawal symptoms you report are definitely unpleasant, but very typical.  They will resolve with time.  If you find it's too difficult to make cuts using your current method, you can always adopt some of the methods we discuss in the titration board.  I started titrating at .5 mg when my withdrawals got too intense.  A good rule of thumb is to trust what your body tells you.  Sounds like you are moving in the right direction.  Good luck with it.

 

best,

 

Draftsman

 

Link to comment
Share on other sites

Thanks draftsman.

 

This week's cut is an experiment. I guess it's all an experiment. The WD seems to be going easier than previously. Only an hour sleep last night but not much anxiety. GI distress resolved in a day. The anxiety is the worst thing.

 

I read somewhere that lack of sleep increases production of serotonin. The theory was that the insomnia is the body's way of creating a happier mood. Imagine that!

 

I'll know better in a few days whether the 0.125 cuts are going to be OK. If not, I'll do the 10% method.

Link to comment
Share on other sites

Withdrawal from last cut lasted about 24 hours. Diarrhea all day, anxiety plus no sleep that night, but the next day started with no anxiety and continued with no GI issues and that night (last night) I slept very well.  :) 
Link to comment
Share on other sites

Thanks Pamster.

 

I read your bio and have only one word in reaction: "Wow!"

 

It's nice to start feeling like myself again. I had a total knee replacement last November and a bumpy recovery with additional OR visits -- and the xanax dependence surfaced just as I was starting to feel OK after the surgery. I am so looking forward to being "me" again.

Link to comment
Share on other sites

[fd...]

yram,

 

Withdrawal is getting easier the lower I go.

 

That's how it goes for me as well.

The longer I hold a cut.. the worse I feel.

When I cut-- I feel better  ???

Hopefully it keeps on like this for both of us! I'm not going to rule out when I get to 20mg or 10mg of Valium..

I'll feel better because I have no idea how I'll feel.. I think the fickleness of the w/d nature does this to everyone.

Yesterday I had 0 sx's all besides the swimming from the headache left. I went out and everything. Today I have a few w/d sx's but not too many.

 

Hang in there.

 

S#

 

 

Link to comment
Share on other sites

The drop from 0.375 to 0.25 klonopin per day went well for several days. No insomnia at all. But day 4, 5, 6 and part of 7 had some anxiety/depression. Dropped to 0.125 on May 6, first day fine, but real sick with GI symptoms today. A little revved about the uncertainty of finishing my withdrawal. Will stop altogether in five days, then know I have a week or so withdrawal to endure after that. Can't wait to be a free person again.
Link to comment
Share on other sites

[fd...]

yram,

 

Everyday is like that with me too.

I hope you have an easy landing coming off this stuff.

 

S#

Link to comment
Share on other sites

Woke at 4 am feeling anxious. Tried to get back to sleep but couldn't. Got up and got going with the day but still anxious. I was never like this before in life and yet it's hard some days to keep the faith and know that this is withdrawal and not me losing my mind. It seems as if withdrawal has become my full-time job. I am very close to getting off Klonopin altogether, which is good news but it scares me. How long will the withdrawal symptoms go on afterward? When will I return to feeling like me again most days instead of one or two a week? What a bunch of courageous people on this forum doing this very difficult work.

 

One solace has been attending AA meetings. I always come home feeling better, stronger, and more hopeful.

Link to comment
Share on other sites

Congratulations on being Benzo free.  I am very proud of you.  Keep the faith and keep us posted.

 

Kelly

Link to comment
Share on other sites

×
×
  • Create New...